I have been on t4 synthroid for 16 years. my dose is 175 mcg, my doctor just prescribed me 180 mg of Armour thyroid 1 pill a day. I am so sick right now with head aches, brain fog, anxiety, body aches shortness of breath, digestive issues etc. I am worried because of the conversions don't match up. Is this o.k to take. I also am having symptoms of overactive thyroid the headaches and the sweating. I guess i am so sick and perinoid if i take the high dose of armour that i will have sweating headaches and tremors. My blood results all came back in normal range
well there certaintly a problem going on i was reading about drug interactions and this is what it said, maybe you are absorbing to much of the drug with they way you eat and your diet.
ADJUST DOSING INTERVAL: Consumption of certain foods as well as the timing of meals relative to dosing may affect the absorption of T4 thyroid hormone (i.e., levothyroxine). T4 absorption is increased by fasting and decreased by foods such as soybean flour (e.g., infant formula), cotton seed meal, walnuts, dietary fiber, calcium, and calcium fortified juices.
MANAGEMENT: Preparations containing T4 thyroid hormone should be administered on a consistent schedule with regard to time of day and relation to meals so as to avoid large fluctuations in serum levels. Foods that may affect T4 absorption should be avoided within several hours of dosing if possible.
talk to your doctor, blood tests don't always tell you what is going on maybe you are just taking way to much. i know by being on a drug for a long time you seem to have to take a higher dose, and your body just cannot handle it. so please follow up with your doctor and keep me posted i'll friend you so you can write me email directly. your friend amber
First let me say that i don't have much experience with thyroid problems. I did some reading and noticed that it is usually recommended that you taper off the levothyroxine while starting the Armour. Is this what the doctor recommended?
The dosage schedule for hypothyroidism is:
Hypothyroidism—Therapy is usually instituted using low doses, with increments which depend on the cardiovascular status of the patient. The usual starting dose is 30 mg Armour Thyroid, with increments of 15 mg every 2 to 3 weeks. A lower starting dosage, 15 mg/day, is recommended in patients with long-standing myxedema, particularly if cardiovascular impairment is suspected, in which case extreme caution is recommended. The appearance of angina is an indication for a reduction in dosage. Most patients require 60 to 120 mg/day. Failure to respond to doses of 180 mg suggests lack of compliance or malabsorption. Maintenance dosages 60 to 120 mg/day usually result in normal serum T4 and T3 levels. Adequate therapy usually results in normal TSH and T4 levels after 2 to 3 weeks of therapy.
Since you were already on thyroid medication, your doctor may have skipped the initiation and put you at the highest dose recommended because you are having symptoms of overactive thyroid. Read the following:
Thyroid Suppression Therapy—Administration of thyroid hormone in doses higher than those produced physiologically by the gland results in suppression of the production of endogenous hormone. This is the basis for the thyroid suppression test and is used as an aid in the diagnosis of patients with signs of mild hyperthyroidism in whom base line laboratory tests appear normal, or to demonstrate thyroid gland autonomy in patients with Grave's ophthalmopathy. 131I uptake is determined before and after the administration of the exogenous hormone. A 50 percent or greater suppression of uptake indicates a normal thyroid-pituitary axis and thus rules out thyroid gland autonomy.
For adults, the usual suppressive dose of levothyroxine (T4) is 1.56 mcg/kg of body weight per day given for 7 to 10 days. These doses usually yield normal serum T4 and T3 levels and lack of response to TSH.
I am only guessing but your doctor maybe trying to readjust the thyroid activity and rule out thyroid gland autonomy by using the Amour thyroid at that high a dose.
If you continue with the doctor's plan and continue to have symptoms of headache and sweating, etc, please contact the doctor asap as they can be signs of serious reaction to the medication.
I would consult a pharmacist, that is willing to entertain the question, as to what the conversion between the two medications is.
Split your dose of Armour. Start with 60 mg 1 grain in am and then take second dose around 5 pm. I take my second dose with food. Armour absorbs quickly. Start low and then titrate up slowly. I only take 30 mg in pm. You may need more but go slowly you'll know when you're at the right amount. Hope you were able to get this under control. Muffin7973
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Mar 2010 • 1 answer
Posted 23 Nov 2010 • 1 answer
Armour Thyroid - I was on synthroid for 20 plus years, recently have started 90mg of armour because?
Posted 21 Apr 2012 • 3 answers
Posted 15 Jan 2015 • 4 answers
Posted 18 Sep 2015 • 0 answers